Alert archive / Kansas / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 201, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 22, 1999, 10:56 PM CDT for Trego County, Kansas. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 22, 1999, 10:56 PM CDT (03:56 UTC)
- Expired
- Jun 22, 1999, 11:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Trego County, KS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 11:00 PM CDT | Hail 0.75 | Trego Center, KS | Had 50 mph wind with the hail. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 5:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2118 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 302 m²/s²
- Significant tornado parameter
- 3.0
- Supercell composite
- 18.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 230355 SVRDDC KSC195-230445- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 1056 PM CDT TUE JUN 22 1999 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TREGO COUNTY IN WEST CENTRAL KANSAS * UNTIL 1145 PM CDT * AT 1054 PM CDT... DODGE CITY DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR TREGO CENTER... MOVING SOUTHEAST AT 40 MPH. * SOME LOCATIONS AFFECTED CEDAR BLUFF DAM BY 1110 PM CDT THIS STORM WILL LIKELY PRODUCE HAIL IN EXCESS OF 1 INCH AND WIND SPEEDS GREATER THAN 55 MPH. TAKE ACTION NOW TO PROTECT YOURSELF AND YOUR PROPERTY. MOVE INDOORS AND STAY AWAY FROM WINDOWS. HEINLEIN/GERARD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:36 PM CDT, 7 hours 20 minutes earlier.
Area forecast discussion, Jun 22, 3:36 PM CDT, 7 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 300 PM CDT TUE JUN 22 1999 DIFFICULT FCST PBLM THIS CYCLE AND RUNNING BHND ON TIME SO WL BE BRIEF. MAIN QSTN IS WHAT WL HAPPEN WITH FNT NOW MOVG INTO NRN PLNS AND HOW WILL IT ACT WITH TIME. MRNG ANALS CONT TO HV DEEP MARITIME TROPICAL AIRMASS OVR RGN WITH STRONG LOW LVL SRLY FLOW CONTG TO REINFORCE THE DEEP MSTR. LEE TROF NOW SHWG 1002 MB LOW NEAR LAMAR CO WHICH ONLY THE MESO ETA HAD FCST. THIS FEATURE SHD LINGER IN THE LEE TROF AS THE POLAR FNT MOVES OUT INTO THE HIGH THETAE AIR THIS EVE TRIGGERING A FAIR AMOUNT OF CNVCTN. RAIN COOLING ALONG AND N OF THE BNDRY SHD FORCE IT S THRU THE LEE TROF WITH THE WRM LOW IN E COLORADO ENDING UP IN THE PNHDNLS BY MRNG AND JUST S OF THE FNT. TOUGH TO KNOW WHERE THE BNDRY WL STOP AS IT WL VERY MUCH DEPEND UPON THE AMOUNT OF CNVCTN TNGT BUT FOR NOW WL PLAY IT TO MOVE THRU MOST ALL OF MY ZNS BY MRNG BRINGING EAST TO NORTHEAST UPSLOPE TO MOST AREAS AND WRAPING THE TROPICAL MOISTURE BACK THRU MY ZNS AGN OVRNGT. WL MNTN FOG REDVLPG IN ALL BUT MY FAR WRN ZNS AND A RETURN TO CLOUDY SKIES OVRNGT WITH BEST POPS TO BE IN THE ERN 1/2 OF MY ZNS. PER SPC OUTLOOK COULD AGAIN SEE AN ISOLATED SVR TSTM FIRE LATE THIS AFTN IN HI SBCAPE ALG THE DRY LINE BEFORE THE OUTFLOW REINFORCED BNDRY ARRIVES. HAVING MADE THIS COMMITMENT...NEXT CHALLENGE WL BE HOW LONG THE COOL AIR LASTS OVR THE RGN AND HOW STRONG THE UPSLOPE IS. MODELS ARE NO HELP HERE SINCE THEY CANNOT HANDLE THE NON-HYDROSTATIC DYNAMICS. WL PLAY THIS ONE ENTIRELY BASED ON CONCEPTUAL MODEL HOLDING THE COOLER AIR WITH UPSLOPE AND A LTL ISENT LIFT THRU WED AND WED NGT BEFORE FINALLY ALLOWING SOME RETURN FLOW AND DRYING FOR THURSDAY. END RESULT IS TO UNDERCUT MOS TEMPS BOTH TMRW AND THURS AND TO INCLUDE MUCH MORE CLOUD THAN MOS HAS WITH REDVLPG FOG EACH NIGHT. WILL EITHER BE HERO OR GOAT ON THIS ONE. EXTENDED DISCUSSION... EXTENDED MODELS IN GENERAL AGREEMENT OF WANTING TO DEVELOP A 5H HIGH SOMEWHERE OVER THE SOUTHERN HALF OF THE U.S. BETWEEN THE ROCKIES AND THE APPALACHIANS. THE MAIN AREA OF DISAGREEMENT IS THE LOCATION OF THE CENTER OF THIS HIGH PRESSURE. HOWEVER...MODELS ARE IN AGREEMENT THAT THE HIGH WILL TAKE ON MORE OF A LATITUDINAL ORIENTATION WITH ITS AXIS EXTENDING OVER THE KANSAS AREA. CLOSER TO THE SURFACE THINGS ARE A BIT DIFFERENT. THE PESKY POOLING OF ABOVE NORMAL DEW POINTS ACROSS WESTERN KANSAS IS SHOWING LITTLE SIGN OF FADING UNTIL THE UPCOMING WEEKEND WHEN OUR FIRST GOOD SYNOPTIC SCALE FEATURE HEADS OUR WAY. AN 850 TROUGH IS PROGGED ON MOST MODELS TO PUSH THROUGH DURING THE SAT/SUN TIME PERIOD WITH 850 HIGH PRESSURE BUILDING IN BEHIND IT. THIS MAY BE ENOUGH TO PUSH THE 60+ DEW POINTS/CLOUDS EAST OF OUR AREA TO ALLOW MORE SUN AND DAYTIME HIGHS CLOSER TO NORMAL. HOWEVER...BY MID WEEK...A RETURN OF HIGHER DEWPOINTS IS PROGGED ONCE AGAIN. WITH THE HIGH PRESSURE ALOFT...AND BKN TO OVC LOW LEVEL CLOUDS EXPECTED...IT WILL BE TOUGH TO GET ANY WIDESPREAD CONVECTION GOING UNTIL PERHAPS ON THE WEEKEND WHEN THE TROUGH MOVES THROUGH. MRF HIGH TEMPS LOOK TOO WARM DURING THE DAY...AT LEAST UNTIL THE WEEKEND...AND PRETTY GOOD FOR THE LOWS. PRELIMINARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE DODGE CITY ZONE FORECAST. DDC 066/078 065/081 066 322 GCK 066/079 066/082 065 322 EHA 067/082 064/085 064 222 LBL 067/080 067/082 067 322 .HYS 065/077 065/079 065 332 P28 070/082 070/082 068 333 .DDC...NONE. JOHNSON/SLEIGHTER
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 7:06 PM CDT | Severe Thunderstorm Warning | DDC | Scott | 54 min |
| Jun 22, 8:10 PM CDT | Tornado Warning | DDC | Kearny | 45 min |
| Jun 22, 8:57 PM CDT | Tornado Warning | DDC | Kearny | 48 min |
| Jun 22, 9:45 PM CDT | Tornado Warning | DDC | Kearny | 65 min |
| Jun 22, 9:51 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton | 34 min |
| Jun 22, 10:12 PM CDT | Severe Thunderstorm Warning | DDC | Morton, Stanton | 48 min |
| Jun 22, 10:28 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton | 47 min |
| Jun 22, 10:46 PM CDT | Severe Thunderstorm Warning | DDC | Kearny | 49 min |
| Jun 22, 10:51 PM CDT | Severe Thunderstorm Warning | DDC | Finney | 49 min |
| Jun 22, 11:28 PM CDT | Severe Thunderstorm Warning | DDC | Gray | 47 min |
| Jun 22, 11:53 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 47 min |
| Jun 23, 12:50 AM CDT | Severe Thunderstorm Warning | DDC | Clark | 35 min |
| Jun 23, 2:45 AM CDT | Severe Thunderstorm Warning | DDC | Finney | 35 min |
| Jun 23, 6:42 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton | 48 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.